MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX ENDOTRACHEAL TUBES MAXILLO FACIAL N/NASAL; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. PORTEX ENDOTRACHEAL TUBES MAXILLO FACIAL N/NASAL; TUBE, TRACHEAL (W/WO CONNECTOR)
Catalog Number 100/133/070
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3: other; device not returned to manufacturer.Device evaluation: no product was returned therefore no device analysis could be completed.A device history record (dhr) review showed there were no discrepancies or non-conformances during the manufacturing of the reported lot number.If the product is returned the manufacturer will re-open the complaint for further device analysis.
 
Event or Problem Description
It was reported that the cuff runs empty and there was an air leak from the side of the cuff.The patient had to reintubated two times; intubated with a straight tube through the mouth.There was patient involvement and there was patient harm reported.Adverse patient effects are unknown.The device is not available for investigation because it was thrown away due to coming into contact with patient body fluids.

Brand Name
PORTEX ENDOTRACHEAL TUBES MAXILLO FACIAL N/NASAL
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan ln n
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19134805
Report Number3012307300-2024-02721
Device Sequence Number4658630
Product Code BTR
UDI-Device Identifier15019315020353
UDI-Public(01)15019315020353(17)280216(10)4364631
Combination Product (Y/N)N
Initial Reporter CountryEN
PMA/510(K) Number
K931735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number100/133/070
Device Lot Number4364631
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2024
Initial Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown